Alert archive / Virginia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 163, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 6, 2016, 8:29 PM EDT for Tazewell County, Virginia. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2016, 8:29 PM EDT (00:29 UTC)
- Expired
- Jul 6, 2016, 9:30 PM EDT
- In force
- 61 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Tazewell County, VA
The radar
The Roanoke radar (KFCX), 116 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 0.5 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 292 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1529 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
072
WUUS51 KRNK 070029
SVRRNK
VAC185-070130-
/O.NEW.KRNK.SV.W.0163.160707T0029Z-160707T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
829 PM EDT WED JUL 6 2016
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN TAZEWELL COUNTY IN VIRGINIA...
* UNTIL 930 PM EDT
* AT 828 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR JEWELL
RIDGE...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
RICHLANDS...
BLUEFIELD...
TAZEWELL...
POCAHONTAS...
AND BOISSEVAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR DAMAGING WINDS...AS WELL AS DEADLY CLOUD TO
GROUND LIGHTNING. FOR YOUR SAFETY...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3716 8187 3717 8187 3720 8176 3724 8174
3720 8168 3721 8156 3724 8151 3726 8150
3725 8148 3727 8145 3727 8142 3734 8136
3723 8123 3722 8128 3717 8126 3715 8133
3712 8127 3710 8188 3714 8190
TIME...MOT...LOC 0028Z 259DEG 26KT 3721 8175
HAIL...<.75IN
WIND...60MPH
$$
RAB4 follow-up statements
015
WWUS51 KRNK 070045
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
845 PM EDT WED JUL 6 2016
VAC185-070130-
/O.CON.KRNK.SV.W.0163.000000T0000Z-160707T0130Z/
TAZEWELL VA-
845 PM EDT WED JUL 6 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR NORTHERN TAZEWELL COUNTY...
AT 845 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR AMONATE...
MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
BLUEFIELD...
TAZEWELL...
POCAHONTAS...
BOISSEVAIN...
AND GRATTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR DAMAGING WINDS. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3715 8174 3720 8176 3724 8174 3720 8168
3721 8156 3724 8151 3726 8150 3725 8148
3727 8145 3727 8142 3734 8136 3723 8123
3722 8128 3717 8126 3715 8133 3712 8127
3712 8173 3716 8175
TIME...MOT...LOC 0045Z 268DEG 26KT 3723 8158
HAIL...<.75IN
WIND...60MPH
$$
RAB737
WWUS51 KRNK 070058
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
858 PM EDT WED JUL 6 2016
VAC185-070130-
/O.CON.KRNK.SV.W.0163.000000T0000Z-160707T0130Z/
TAZEWELL VA-
858 PM EDT WED JUL 6 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR NORTHEASTERN TAZEWELL COUNTY...
AT 857 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED JUST NORTH
OF TAZEWELL... MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
BLUEFIELD...
TAZEWELL...
POCAHONTAS...
BOISSEVAIN...
AND GRATTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR DAMAGING WINDS. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3715 8166 3718 8165 3721 8156 3723 8152
3724 8152 3724 8151 3726 8150 3725 8148
3727 8145 3727 8142 3734 8136 3723 8123
3722 8128 3717 8126 3715 8133 3712 8127
3712 8164
TIME...MOT...LOC 0057Z 271DEG 34KT 3715 8153
HAIL...<.75IN
WIND...60MPH
$$
RAB544
WWUS51 KRNK 070114
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
914 PM EDT WED JUL 6 2016
VAC185-070130-
/O.CON.KRNK.SV.W.0163.000000T0000Z-160707T0130Z/
TAZEWELL VA-
914 PM EDT WED JUL 6 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR NORTHEASTERN TAZEWELL COUNTY...
AT 914 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GRATTON...
MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
BLUEFIELD...
POCAHONTAS...
GRATTON...
BOISSEVAIN...
AND TIPTOP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR DAMAGING WINDS. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3715 8148 3718 8147 3724 8144 3727 8142
3734 8136 3723 8123 3722 8128 3717 8126
3715 8133 3712 8127 3712 8147
TIME...MOT...LOC 0114Z 265DEG 29KT 3717 8136
HAIL...<.75IN
WIND...60MPH
$$
RAB835
WWUS51 KRNK 070123
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
923 PM EDT WED JUL 6 2016
VAC185-070132-
/O.EXP.KRNK.SV.W.0163.000000T0000Z-160707T0130Z/
TAZEWELL VA-
923 PM EDT WED JUL 6 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN TAZEWELL COUNTY
WILL EXPIRE AT 930 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. LOCALLY HEAVY RAIN
IS STILL POSSIBLE WITH THIS THUNDERSTORM AND OCCASIONAL LIGHTNING.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3715 8148 3718 8147 3724 8144 3727 8142
3734 8136 3723 8123 3722 8128 3717 8126
3715 8133 3712 8127 3712 8147
TIME...MOT...LOC 0122Z 259DEG 26KT 3717 8136
$$
RABWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 7:57 PM EDT, 32 minutes earlier.
Area forecast discussion, Jul 6, 7:57 PM EDT, 32 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 757 PM EDT WED JUL 6 2016 .SYNOPSIS... Little change in the weather pattern is expected through Friday. Low pressure systems will track across the Ohio and Tennessee Valleys bringing a chance for showers and thunderstorms into Saturday. && .NEAR TERM /THROUGH THURSDAY/... As of 745 PM EDT Wednesday... A quick update to increase pops across the western areas in the near term and then later tonight. Most models show the current MCS across eastern TN or associated outflow reaching our western counties within the next few hours. Currently a severe storm in Buchanan county that could reach Tazewell shortly. Others west of TRI could spread into Smyth and Grayson county or the NW NC counties during the next 2-4 hours. Better chance of remnant MCS in a dissipating state reaching our western counties toward 04Z. Main associated upper short wave should reach our western counties about daybreak. No significant changes needed to the other grids at this time. As of 400 PM EDT Wednesday... A meso low tracked across the southern half of the area today and will exit the piedmont before evening rush hour. There was not much lightning with these storms, but they did produce very heavy rainfall of an inch or two per hour. Once this low tracks east, we may have a few isolated showers popping up this evening across the mountains. These showers will decay with the loss of heating this evening. Overnight tonight, we will need to watch the Ohio Valley for possible mesoscale complex outflow boundary which is tracking eastward. Some models bring this boundary into the area overnight, whereas others do not. Current thinking is the stronger mesoscale complex moving across the St. Louis area will be the dominate player and track into the Tennessee Valley this evening. This second system should steal all the Ohio Valley momentum. Outflow boundaries from both systems should be in the vicinity of the area tomorrow. These boundaries will help trigger storms from last morning on. SPC has the area south of Lewisburg-Roanoke-Lynchburg in a marginal risk for severe storms. This is all dependent on how things play out tonight. Temperatures will remain muggy with lows ranging from the upper 60s to mid 70s. Depending on shower activity, temperatures will range in the low to mid 80s across the mountains to the upper 80s to lower 90s east. If showers activity are less, temperatures will run warmer. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... As of 250 PM EDT Wednesday... Thursday night the region will be in between systems. While one shortwave trough will be exiting the region to the southeast, another one will be deepening over the Great Lakes region. Thursday night is expected to be relatively precipitation free. During the day Friday, precipitation chances will slowly increase from northwest to southeast as the Great Lakes system progresses eastward, and its associated surface cold front draws closer to the area. Friday night, the front will cross the region with the best coverage of showers and storms across the mountains. Areas east of the crest of the Blue Ridge should see limited coverage as increasing northwest winds generate subsidence within that region of the forecast area. Gusty winds are forecast Friday night as 850 mb winds are progged to increase to around 40kts. Another break in the activity is anticipated Saturday into Saturday night as high pressure builds into the region. Temperatures during this portion of the forecast will average 5 to 10 degrees above normal. Heat Index values will top 100 degrees across the southeast portion of the forecast area both Friday and Saturday afternoon. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... As of 300 PM EDT Wednesday... Dry weather continues on Sunday with high pressure remaining in control of our weather pattern. Monday into Wednesday our weather pattern turns wet again as a baroclinic zone to our south, slowly lifts north and stalls over the region. An open Gulf of Mexico will allow for a good feed of moisture into the region. Daily showers and storms will be again forecast. Temperatures will trend slightly cooler each day during this time period, but will be a few degrees within normal each day. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... As of 745 PM EDT Wednesday... Outflow associated with TN MCS creeping toward the western border of the CWA this hour. Earlier mso low has moved out of the Piedmont leaving that area in a bubble of high pressure. Main concern for convection over the next several hours will be west of I-77 as convection associated with MCS or new convection developing on associated outflow moves into the western counties, mainly west of I-77. Main short wave driving the upstream MCS will arrive in the western counties around daybreak, then move through the rest of the CWA during the late morning into the afternoon. This could keep a lot of cloud cover and showers around much of the day reducing the threat for strong/robust convection, but some redeveloping may occur across the Piedmont during peak heating. Have indicated a 4-6 hour window of showers/thunderstorms traversing the TAF sites from west to east, beginning in the western counties shortly after daybreak, reaching the eastern TAF sites by midday. Expect MVFR cigs/vsbys to be associated with this convection. Overnight, some concern for MVFR cigs developing west of the Blue Ridge, along with patchy MVFR BR. Conditions are not ideal for any dense fog however, given extensive high cloud cover and limited cooling in high PWAT/tropical air mass. Winds will remain mostly SW-WSW 4-7kts overnight then variable during convective period, becoming WNW 5-7kts behind the convective area during the afternoon. Medium confidence in cigs and vsbys through the TAF valid period. Medium confidence in timing of convection overnight and Thursday. Medium to high confidence in wind speed/direction through the TAF valid period. Extended discussion... Convection should be on the decrease Fri into the weekend as the short wave track and associated frontal boundary/baroclinic zone shifts to our south. Still potential for some isolated to scattered pop up convection with diurnal heating, but main threat should shift into the southeast states over the weekend. Frontal boundary will drift back north early next week with increasing threat for convection at that time. Mostly VFR conditions expected for the weekend outside of late night/early morning fog and MVFR cigs in areas of scattered showers/thunderstorms during the afternoons/evenings. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...RCS NEAR TERM...RAB/RCS SHORT TERM...DS LONG TERM...DS AVIATION...RAB/RCS
Hazardous weather outlook, Jul 6, 4:34 AM EDT, 15 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 434 AM EDT WED JUL 6 2016 NCZ005-006-VAZ043>047-058-059-071000- ROCKINGHAM-CASWELL-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- 434 AM EDT WED JUL 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HEAT INDEX VALUES ON FRIDAY AFTERNOON AND SATURDAY AFTERNOON WILL APPROACH 100 TO 105 DEGREES. OTHERWISE...THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001>004-018>020-VAZ007-009>020-022>024-032>035-WVZ042>044-507-508- 071000- ASHE-ALLEGHANY NC-SURRY-STOKES-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH- BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG- ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN- BEDFORD-AMHERST-MERCER-SUMMERS-MONROE-EASTERN GREENBRIER- WESTERN GREENBRIER- 434 AM EDT WED JUL 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 6, 4:38 PM EDT, 3 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
438 PM EDT WED JUL 6 2016
VAZ046-062145-
APPOMATTOX-
438 PM EDT WED JUL 6 2016
...A STRONG THUNDERSTORM WILL AFFECT APPOMATTOX COUNTY...
AT 438 PM EDT...A STRONG THUNDERSTORM WAS OVER SPOUT SPRING...MOVING
EAST AT 20 MPH.
OCCASIONAL CLOUD-TO-GROUND LIGHTNING AND VERY HEAVY RAINFALL CAN BE
EXPECTED WITH THIS THUNDERSTORMS. WINDS IN EXCESS OF 30 MPH ARE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
APPOMATTOX...
OAKVILLE...
STONEWALL...
HIXBURG...
AND APPOMATTOX NATIONAL HISTORIC PARK.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3734 7860 3732 7863 3729 7865 3730 7895
3734 7897 3744 7899 3750 7875 3743 7868
3742 7864 3739 7864 3738 7863 3740 7859
TIME...MOT...LOC 2038Z 261DEG 16KT 3738 7889
RABSpecial weather statement, Jul 6, 5:48 PM EDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
548 PM EDT WED JUL 6 2016
VAZ007-062245-
TAZEWELL-
548 PM EDT WED JUL 6 2016
...A STRONG THUNDERSTORM WILL AFFECT TAZEWELL COUNTY THROUGH 645
PM EDT...
AT 547 PM EDT...A STRONG THUNDERSTORM WAS OVER CLIFFIELD...MOVING
EAST AT 25 MPH.
OCCASIONAL CLOUD-TO-GROUND LIGHTNING AND BRIEF HEAVY RAINFALL CAN BE
EXPECTED WITH THIS THUNDERSTORM. WINDS IN EXCESS OF 30 MPH ARE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
TAZEWELL...
CEDAR BLUFF...
BURKES GARDEN...
ASBERRYS...
AND CLIFFIELD.
VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3719 8175 3716 8132 3715 8133 3714 8132
3713 8127 3711 8126 3709 8127 3707 8133
3705 8138 3706 8140 3704 8146 3701 8144
3699 8148 3700 8148 3702 8147 3700 8154
3707 8178
TIME...MOT...LOC 2147Z 283DEG 21KT 3712 8167
RABSpecial weather statement, Jul 6, 8:24 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
824 PM EDT WED JUL 6 2016
VAZ007-070130-
TAZEWELL-
824 PM EDT WED JUL 6 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN TAZEWELL COUNTY
THROUGH 830 PM EDT...
AT 823 PM EDT...A STRONG THUNDERSTORM WAS JUST NORTHWEST OF JEWELL
RIDGE...MOVING EAST AT 30 MPH.
FREQUENT CLOUD-TO-GROUND LIGHTNING AND VERY HEAVY RAINFALL CAN BE
EXPECTED WITH THIS THUNDERSTORM. WINDS IN EXCESS OF 40 MPH AND PEA
SIZE HAIL ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
TAZEWELL...
BOISSEVAIN...
JEWELL RIDGE...
GLEN BURKE...
AND AMONATE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3716 8187 3717 8187 3720 8176 3724 8174
3724 8172 3720 8168 3721 8156 3724 8151
3726 8150 3725 8148 3727 8145 3727 8142
3731 8140 3732 8137 3734 8136 3714 8133
3712 8189 3714 8190
TIME...MOT...LOC 0023Z 260DEG 26KT 3722 8178
RABThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 8:24 PM EDT | Special Weather Statement | RNK | Tazewell | 66 min |
| Jul 7, 3:49 PM EDT | Special Weather Statement | RNK | Appomattox | 56 min |
| Jul 7, 4:16 PM EDT | Special Weather Statement | RNK | Charlotte | 59 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.